Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dreamer87

*Stopping* antibiotics

Recommended Posts

Is there anyone out there, who *stopped* using their antibiotics, and managed to keep their returning acne (if any) under control?

I've been on a course of tetracycline for 1.5 years, but every time I stopped - my acne returns. Of course there are always the "standard" options to try (benzoylperoxide, topical antibiotics, topical tretinoin, Accutane) but I would like to hear, what the specific medications (or other means) are, that someone tried after stopping their antibiotic, and found to be as effective?

Thanks in advance, for any answer.

dreamer87

Share this post


Link to post
Share on other sites

no. sorry. i've been on a bunch of antibiotics..they eventually stop working...and when i stopped one kind to switch to a new kind, my acne just kept coming back. antibiotics aren't really a long term fix.. after a bunch of antibiotics, topicals, and peels failed me, my derma finally prescribed accutane, and nothing has come close to the results it's given me.

Share this post


Link to post
Share on other sites

Aczone is working for me. I took septra and it worked within the first week but when I went off of it, it came back in full force and Id get new breakouts everyday.

Share this post


Link to post
Share on other sites

I'm having that problem now. Just stopped taking minocycline and my chest and back are starting to get a lot worse a lot faster than they ever did. It sucks. I don't know what to do.

Share this post


Link to post
Share on other sites
I'm having that problem now. Just stopped taking minocycline and my chest and back are starting to get a lot worse a lot faster than they ever did. It sucks. I don't know what to do.

Did you stop suddenly? I've read it's best to slowly ween yourself off of antibiotics. Might want to discuss that with your Derm. Since Minocycline worked for you, I'd go back on it if you can.

Share this post


Link to post
Share on other sites

Yeah, I took one every other day for like a week then stopped. I'm gonna go back on them and tell her what happened. Meh.

Share this post


Link to post
Share on other sites

I stopped taking antibiotics. I was on them for four years... went from tetracycline to doxycycline to minocycline and back to doxycycline.

I took one a day, then one every other day, and so on. I got myself off of it. My skin breaks out still, but it's not bad. It's very manageable.

Getting off antibiotics is a very good idea. Even if you have a breakout. You body will get used to it. Taking probiotics is not an end-all counter to the effects of broad spectrum antibiotics over a long period. You're just kidding yourself if you believe that.

I highly recommend cutting antibiotics out of your regimen. I did, and my skin is fine. I even had to sleep outside in 10 degree weather for four days and couldn't wash my face at all except for with a few baby wipes... my skin was fine when I came back.

Share this post


Link to post
Share on other sites

I don't think the Doxy I've been on is helping anything... I've been on it for 6 months or so. I have had acne the ENTIRE time I've been on it. I've even gotten a few deep nodules. I don't like the sunburnt look either because it makes my skin sensitive to sunlight. I'm trying to get off of them.

I was only taking 100mg once a day with dinner. Last night I skipped my first pill. I think I'm going to not take one tonight either. Tomorrow, I'll take one. Then I'll wait 2 days again and take another. Then I'll bump it to 4 days in between, then 6, then hopefully, I'll stop.

I'll let you know how it goes. I'm also back on proactiv :( It's the only thing that actually kept my face decently clear for a long time. Then I got off went to the derm and got even worse! So, back to proactiv I go.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×